Alert archive / Puerto Rico / Flash Flood Warnings in 2001

Flash Flood Warning 58, NWS JSJ

December 22, 2001

NWS JSJ issued this flash flood warning at Dec 22, 2001, 5:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2001, 5:00 PM CST (23:00 UTC)
Expired
Dec 23, 2001, 11:00 AM CST
In force
18 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 222300
FFWSJU
PRC023-079-121-125-230100-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
700 PM AST SAT DEC 22 2001

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED IN TIME

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     SABANA GRANDE
     SAN GERMAN
     CABO ROJO
     LAJAS

* UNTIL 900 PM AST

* AT 645 PM AST...NWS DOPPLER RADAR INDICATED THAT HEAVY RAINFALL    
  HAD ENDED ACROSS SOUTHWESTERN PUERTO RICO SINCE 530 PM...BUT LIGHT 
  TO MODERATE RAIN WAS PERSISTING. FLOODING CONTINUES AND WATER      
  LEVELS REMAIN VERY HIGH IN LOCAL CREEKS AND STREAMS. THE FLASH     
  FLOOD WARNING THEREFORE HAS BEEN EXTENDED UNTIL 9 PM.

  THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
  THE WARNING AREA.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 12:02 PM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Dec 22, 12:02 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
202 PM AST SAT DEC 22 2001

IR SATELLITE IMAGES SHOW PRE-FRONTAL TROUGH WEAKENING AND MOVING
SLOWLY EAST...TO MOVE OVER THE THE EASTERN COASTAL WATERS AND THE
U.S. VIRGIN ISLANDS THROUGH TONIGHT. FRONTAL BOUNDARY EXPECTED TO
CONTINUE MOVING SLOWLY SOUTHEAST TO POSSIBLY REACH OUR ATLANTIC
COASTAL WATERS AND PUERTO RICO LATE TONIGHT OR EARLY SUNDAY MORNING.

IN ASSOCIATION OF FRONTAL PASSAGE...MODELS CONTINUE SHOWING UPPER
LEVEL DIVERGENCE AND MID LEVEL RISING MOTION OVER PUERTO RICO AND
MONA PASSAGE BY 23/00Z TONIGHT...CONTINUING UPPER LEVEL DIVERGENCE
THROUGH 24/00Z. LOCAL AREA UNDER AN ALMOST ZONAL THETA-E RIDGE...AND
UNDER A MAXIMA OF PW THROUGH SUNDAY AFTERNOON. THEREFORE WILL
MAINTAIN HIGH POPS FOR TONIGHT AND SUNDAY. LIGHT AND VARIABLE WINDS
SHOULD BECOME NORTHEAST AT 10 TO 15 MPH BY SUNDAY...AND EAST TO
NORTHEAST AROUND 20 MPH BY MONDAY.

TERRAINS ACROSS MOST PARTS OF PUERTO RICO ARE AT OR NEAR SATURATION.
WITH THE RAINFALL EXPECTED THROUGH SUNDAY AFTERNOON...WILL EXPAND
AND EXTEND THE FLASH FLOOD WATCH TO COVER ALL PUERTO RICO AT LEAST
THROUGH 10 PM...BUT WILL LIKELY BE EXTENDED FURTHER IF CONDITIONS
WARRANT.

MARINE GUIDANCE INDICATES BUILDING SEAS SHOULD PEEK SOME WHERE
AROUND 7-9 FEET SUNDAY NIGHT THROUGH MONDAY IN NORTH-NORTHWEST
SWELL. A SMALL CRAFT ADVISORY IN NOW IN EFFECT FOR ALL ATLANTIC AS
WELL AS FOR ALL CARIBBEAN PASSAGES.

PRELIMINARY NUMBERS:
SJU WW 075/086 075/085 075 55664
STT WW 076/086 076/085 076 55755

.SJU...
.PR...FFA PRZ001>011 TIL 10 PM.
.VI...NONE

ROCHE

WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:

HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 10:59 AM CSTFlash Flood WarningJSJ19 hr
Dec 22, 1:30 PM CSTFlash Flood WarningJSJ19 hr
Dec 22, 3:11 PM CSTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.